Originally Answered: Ok, Ritalin and Energy drinks.if you take Ritalin and Energy drinks what can happen, side efects.?
Too much energy would be one major thing. Ritalin is a form of Speed, so adding caffeine and sugar to that would probably make most people jittery and make it difficult if not impossible to stay still. Not to mention the fact that Drugs.com says they shouldn't be taken together in the PDR (see below).
As far as taking energy drinks while on other prescriptions, I would ask your pharmacist or doctor to see if it would be safe to take them together. Some prescriptions would be fine with it, some could be dangerous with it. Drugs.com even lists the following.
"When you are taking caffeine, it is especially important that your health care professional know if you are taking any of the following:
* Amantadine (e.g., Symmetrel) or
* Amphetamines (e.g., Desoxyn, Dexedrine) or
* Appetite suppressants (diet pills) or
* Bupropion (e.g., Wellbutrin) or
* Chlophedianol (e.g., Ulone) or
* Cocaine or
* Fluoxetine (e.g., Prozac) or
* Medicine for asthma or other breathing problems or
* Medicine for colds, sinus problems, hay fever or other allergies (including nose drops or sprays) or
* Methylphenidate (e.g., Ritalin) or
* Nabilone (e.g., Cesamet) or
* Other medicines or beverages containing caffeine or
* Paroxetine (e.g., Paxil) or
* Pemoline (e.g., Cylert) or
* Sertraline (e.g., Zoloft)—Using these medicines with caffeine may increase the CNS-stimulant effects, such as nervousness, irritability, or trouble in sleeping, or possibly cause convulsions (seizures) or changes in the rhythm of your heart
* Monoamine oxidase (MAO) inhibitors (furazolidone [e.g., Furoxone], isocarboxazid [e.g., Marplan], phenelzine [e.g., Nardil], procarbazine [e.g., Matulane], selegiline [e.g., Eldepryl], tranylcypromine [e.g., Parnate])—Taking large amounts of caffeine while you are taking or within 2 weeks of taking MAO inhibitors may cause extremely high blood pressure or dangerous changes in the rhythm of your heart; taking small amounts of caffeine may cause mild high blood pressure and fast heartbeat"